| Model Number |
399.55 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes employee.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the connecting screw and chisel blade were tagged as broken at medical device reprocessing department (mdrd).There were no patient and surgical involvement reported.This report is for one (1) chisel blade 10mm.This is report 2 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: device history records review was completed for part: 399.550, lot: t154949.Manufacturing location: tuttlingen, release to warehouse date: aug 01, 2017.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.No non conformance reports were generated during the production of this device.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: product investigation was completed.Visual inspection of the returned device revealed the cutting edge of the chisel was chipped at one location.The corners of the cutting edge were also slightly rounded/chipped.Minor scratches were noted to the non-cutting areas of the device, which are consistent with use and handling.No other damage was noted to the device.A broken condition was not observed during investigation.The received condition does not agree with the complaint description and the complaint of a broken device was not confirmed.The complaint description of a broken device was not confirmed with investigation.Nicks/chips to the cutting edge were noted.After a visual inspection, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During investigation, no product design or manufacturing issues were observed that may have contributed have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.